| Model Number |
190-5091-150 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/18/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that a ped pipeline had resistance in a marksman catheter and the catheter was kinked.An echelon catheter separated and broke during axium coil delivery.For a large aneurysm in the cavernous sinus, the operator was prepared to perform flow-directed dense mesh stent-assisted coil embolization.Bilateral puncture, 8f guiding+5f navien+marksman+ped on one side, and 5f guiding+echelon 10+ spring coil on the other side.After marksman and echelon10 were in place, the surgeon began to deliver the ped-475-25 stent.During the delivery, the surgeon reported that the resistance was verylarge.After the stent reached m2, the surgeon began to prepare to deploy the stent.When pushing out the stent in m1, it was found that the resistance was too great to push out.After repeated attempts, afraid that the stent would be damaged, so it was withdrawnfrom the body for inspection and found that the microcatheter was severely kinked, so it was recommended to replace it with a new marksman.After the replacement, the stent was pushed out smoothly and deployed successfully.After the stent was deployed and covered the neck of the tumor, the spring coil was prepared to be filled.The coil of qc-22-50-3d was selected for hydration and delivery.During the delivery, it was found that the microcatheter echelon10 suddenly broke at the proximal end, and the surgeon handled it urgently.It was found that the tube was broken outside the body, so the microcatheter and the coil were all pulled out, and the coil was no longer filled.After the ped was deployed, the surgery was complete.The operator believed that this was a product quality problem, and requested to return it.The marksman was kinked in the distal section and was flushed as indicated in the instructions for use (ifu).The echelon separated during use in the proximal location.There was no friction or difficulty during the procedure.There was no force applied during delivery or removal.The catheter tip was not entrapped or stuck.There was no vasospasm.The catheter was not stuck in the guide catheter.No medical or surgical intervention was required.The echelon was flushed as per ifu.The devices were prepared as per ifu.The patient was undergoing treatment for a cavernous sinus aneurysm.It was a saccular, unruptured aneurysm in the right cavernous sinus.The max diameter was 19mm x 12mm.The neck diameter was 6.8mm.The patient's blood flow was high and vessel tortuosity was moderate.The access vessel was the femoral artery with a diameter of 5mm.No patient symptoms or complications were reported. ancillary devices: 8f short sheath, 8f guiding microcatheter , qc-22-50-3d coil, 5f navien,.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported that the cause of the kinked marksman was uncertain.The stent could not be pushed out in the body, and the stent was withdrawn outside the body and it was found to be kinked.It was possible that the path was tortuous and the resistance was too large.The resistance was in the distal soft segment of the marksman, and the pipeline pushwire was not damaged.The echelon had disconnected suddenly, and the reason for this was not found after postoperative review.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
As found condition: the echelon-10 catheter was returned for analysis within a shipping box; within a plastic bio-pouch; and within a dispenser coil.Damage location details: no flash or voids molded were observed in the hub.No damage was found with hub.The catheter body was found to be broken/separated at ~109.0cm from distal end and the remaining proximal segment was not returned.Therefore, any contributing factors could not be assessed, and device analysis could not be performed.In addition, the echelon-10 catheter body was found to be kinked at ~50.3cm from distal end.The catheter tip was noted to be pre-shaped.No damages were found with the catheter tip/ marker band.No other anomalies were observed.Testing/analysis: the total length of the catheter was measured to be ~109.0cm.The catheter was flushed with water and water exited out from the distal tip.An in-house mandrel was inserted into the echelon-10 micro catheter hub and catheter lumen without issues.Conclusion: based on the analysis findings, the customer¿s report of ¿catheter separation/break¿ was confirmed as the echelon-10 catheter was found to be broken and kinked.However, the root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.